MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8401, S ALEXIS O WND PROT/RET 5/BX; PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER

APPLIED MEDICAL RESOURCES C8401, S ALEXIS O WND PROT/RET 5/BX; PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER
Model Number C8401
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot # has been provided to manufacturer.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: vats.Complaint (b)(4) will address event unit 1 of 2 that occurred in the same surgery.Complaint (b)(4) will address event unit 2 of 2 that occurred in the same surgery.Detailed description of event: after using the alexis for "a while" it was noted that a tear had developed in the sheath.The device was removed and replaced.After using the second unit for "a while" it was noted again that there was a tear somewhere on the sheath.The second unit was replaced with a third device and the case was completed with no further issues.It was unknown where the location of the tears were on the two sheaths.A number of various laparoscopic instruments were used down the device.The event devices were discarded after the case by the hospital and they did not report the incident until the applied acct.Mgr.Was at the facility.No patient injury occurred.Limited information was available.Patient status: no patient injury occurred as a result of the complaint event.Type of intervention: the device was replaced with a third device and the case was completed with no further issues.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.Based on the description of the event, it is likely that the reported event was caused by an instrument that came in contact with the sheath during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: vats.Detailed description of event: complaint (b)(4) will address event unit 1 of 2 that occurred in the same surgery.Complaint (b)(4) will address event unit 2 of 2 that occurred in the same surgery.Detailed description of event: after using the alexis for "a while" it was noted that a tear had developed in the sheath.The device was removed and replaced.After using the second unit for "a while" it was noted again that there was a tear somewhere on the sheath.The second unit was replaced with a third device and the case was completed with no further issues.It was unknown where the location of the tears were on the two sheaths.A number of various laparoscopic instruments were used down the device.The event devices were discarded after the case by the hospital and they did not report the incident until the applied acct.Mgr.Was at the facility.No patient injury occurred.Limited information was available.Patient status: no patient injury occurred as a result of the complaint event.Type of intervention: the device was replaced with a third device and the case was completed with no further issues.

Brand Name
C8401, S ALEXIS O WND PROT/RET 5/BX
Common Device Name
PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8876933
Report Number2027111-2019-00550
Device Sequence Number1904065
Product Code KGW
UDI-Device Identifier00607915117252
UDI-Public(01)00607915117252(17)220409(30)01(10)1351094
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2022
Device Model NumberC8401
Device Catalogue Number101356101
Device Lot Number1351094
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VARIOUS LAPAROSCOPIC INSTRUMENTS